MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC

DEPUY SYNTHES PRODUCTS LLC ADULT CRANIOTOME, LARGE; MOTOR, DRILL, ELECTRIC
Model Number CRANI-L-G1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned, and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.Initial reporter phone: not available udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the craniotome device was damaged.It was further reported that the tip was damaged and the device was not broken into two pieces.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the craniotome neuro-tip was bent/damaged.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to component failure from normal wear.Correction: b4, g3: upon further review of this complaint, it was determined that the date of this report and the date received by manufacturer was incorrectly documented as 12/14/2020.The date of this report and the date received by manufacturer was 12/13/2020.

Brand Name
ADULT CRANIOTOME, LARGE
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11041256
Report Number1045834-2020-02164
Device Sequence Number1034045
Product Code HBC
UDI-Device Identifier00845384016427
UDI-Public00845384016427
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133604
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRANI-L-G1
Device Catalogue NumberCRANI-L-G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1